MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD TI-CRON; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

DAVIS & GECK CARIBE LTD TI-CRON; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number 8886302361
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a patent foramen ovale/atrial septal defect endoscopic procedure, while making the purse string suture, the needle detached from the thread.A new suture was used in order to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned noted one suture and one needle.The needle was broken at the swaged end.The swaged end of the needle was attached to the suture.It was observed, under magnification, that instrument marks were present on the swaged end of the needle.The retainer was inspected with no abnormalities.As no sealed products were returned, functional testing was precluded.Because the broken swaged end of the needle is attached to a suture, the reported condition was not confirmed.A review of the device history record indicates the product was released meeting all quality release specifications at the time of manufacture.The observed secondary condition of needle broken suggested that the needle was grasped improperly at the swaged end of the needle during application.Firmly grasping the needle at the swaged end can deform the crimp, can cause the needle to disengage from the suture, and can even cause the needle to break at the swaged end.The recommended grasping area of the needle is at the needle body, where the wire is of a full diameter.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.If information is provided in the future, a supplemental report will be issued.

Brand Name
TI-CRON
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key7483113
Report Number9612501-2018-00919
Device Sequence Number18868228
Product Code GAT
UDI-Device Identifier10884521059078
UDI-Public10884521059078
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K930591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2020
Device Model Number8886302361
Device Catalogue Number8886302361
Device Lot NumberD5C2315X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2018
Initial Date Received by Manufacturer 04/24/2018
Supplement Date Received by Manufacturer06/07/2018
Initial Report FDA Received Date05/03/2018
Supplement Report FDA Received Date06/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1